Hail, Washington
- When
- April 29, 11:10 PM CST
- Where
- Washington County, Blair
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.550, -96.150
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 29, 2:20 PM CST, 8 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 320 PM CDT TUE APR 29 2003 FORECAST CHALLENGES...SEVERE/HEAVY RAIN POTENTIAL TONIGHT AND SEVERE POTENTIAL FOR WEDNESDAY. ATMOSPHERE TRYING TO RELOAD ACRS ERN NEBRASKA IN WAKE OF MORNING MCS. ELEVATED CONVECTION DVLPD IN 18Z-19Z PD JUST W OF CWA...BUT IT HAD WEAKENED AS IT MOVD INTO THE SLGTLY MORE STABLE ENVIRON OF ERN NEBR. ACTIVITY WAS NEAR 850 MB WRMFNT AS SFC WRMFNT HAD BEEN SUPPRESSED TO NRN KS. ADDITIONAL TSTMS XPCTED TO DVLP SHORTLY... EITHER IN CU FIELD NEAR WARMFNT OR ALNG 850 MB FNT W OF OR OVR WRN CWA. SITUATION SETTING UP FOR ANOTHER MCS OR TWO TO TRACK ACRS SRN CWA TNGT AS STG LOW LVL JET WL CONT FOCUSED TWD SERN NEBR THRU 12Z WED WITH SFC FNT MAKING LTL OR NO NWD PROGRESSION. BESIDES SVR THREAT...PER SWOMCD...SITUATION FAVORABLE FOR HEAVY RAIN AS PRECIPITABLE WATER VALUES QUITE HIGH AND TRAINING LIKELY. HEAVIER RAIN HAS BEEN SOMEWHAT LIMITED THUS FAR AND MOST AREAS ARE RELATIVELY DRY...THUS NO FLASH FLOOD WATCH ATTM. WL MENTION HEAVY RAIN ALONG WITH SVR THREAT THIS EVENING SRN ZONES. 12Z ANLYS ALSO SHOWD SECONDARY 850 MB BOUNDARY NRN NEBR WITH ACTIVITY N OF THIS FNT OVR SERN SD. THIS FRONT FCST TO SAG SWD AND WEAKEN OVERNIGHT WHICH SHOULD ALLOW OTHER ELEVATED CONVECTION TO BREAK OUT OVR NRN AND SPCLY NWRN CWA. IN OTHER WORDS...WL CONT CATEGORICAL POPS MUCH OF CWA TNGT. TEMPS DIDNT WARM QUITE AS MUCH AS EARLIER THOUGHT TDA..AND THUS LOWERED MOST LOWS. FOR WED...ANOTHER ACTIVE WEATHER DAY SHAPING UP AS A RATHER LARGE PIECE OF ENERGY EJECTS EWD OUT OF ELONGATED WEST COAST UPR LOW. ETA HAS COME AROUND TWD A FTHR SOUTH SOLUTION WITH RESPECT TO TRACK OF SFC LOW. GFS HAS BEEN LEANING TWD THAT SOLUTION NOW FOR THE LAST SVRL RUNS. LOOKING AT THE FRONTS PSN TDA...AND PSBL REINFORCEMENT DUE TO CONVECTION TNGT...THIS LOOKS REASONABLE. THUS WL ADJUST FCST AND ALLOW ONLY FAR SERN ZONES TO MAKE IT INTO THE WARM SECTOR WHICH MEANS LOWERING TEMPS A CATEGORY OR TWO MANY AREAS. WL CONT HIGH POPS WED AND WED NGT. ALTHO TORNADO THREAT MAY BE SUPPRESSED A LTL FTHR S THAN EARLIER ETA SUGGESTED...ELEVATED SVR STORMS STILL POSSIBLE AND WL LEAVE SVR THREAT MENTIONED SRN 1/2 OR SO OF CWA. WL DOWNPLAY THE SVR THREAT FAR NWRN CWA. GFS AND ETA DIVERGE ON SOLUTIONS ON THURSDAY AS GFS DVLPS A SECONDARY UPR LOW IN BROAD TROF AND MOVS IT ACRS CWA LATE THU. PREV FCST ALREADY HAD CHC SHWRS NWRN ZONES AND THIS LOOKS GOOD. ADDED SLGT CHC A LTL FTHR SE ON THU AS EVEN WEAKER ETA KEEPS BROAD UPR TROF OVR AREA AND KEEPS GENERATING QPF. WK RIDGING THEN EXPECTED FRI/SAT AND LEFT THOSE DAYS DRY. LATEST ECMWF AND GFS BRING NEXT UPR TROF TWD AREA SUN INTO MONDAY WITH CWA PRBLY RMNING ON COOL SIDE. THUS INCREASED POPS AND LOWERED TEMPS. LEFT TUE DRY FOR NOW. .OMA...NONE. CHERMOK
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-301100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 540 PM CDT TUE APR 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND WEDNESDAY STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP THIS EVENING ACROSS FAR SOUTHERN NEBRASKA AND SOUTHWEST IOWA...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 80. DAMAGING WINDS AND LARGE HAIL WOULD BE THE PRIMARY HAZARDS FOR THIS AREA. ADDITIONAL STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT ACROSS MUCH OF THE OUTLOOK AREA...ESPECIALLY ALONG AND SOUTH OF A LINE FROM NELIGH TO WAYNE. DAMAGING WINDS AND LARGE HAIL WILL AGAIN BE THE PRIMARY HAZARDS OVERNIGHT. A WARM FRONT WILL REMAIN OVER NORTHERN KANSAS AS LOW PRESSURE MOVES FROM EASTERN COLORADO TO WESTERN KANSAS BY MORNING. LOW LEVEL WINDS WILL CONTINUE TO INCREASE THIS EVENING WHICH WILL LIFT MOIST UNSTABLE AIR OVER THIS FRONTAL BOUNDARY. AS A RESULT...MUCH OF THE OUTLOOK AREA REMAINS IN A SLIGHT RISK OF SEVERE WEATHER THROUGH WEDNESDAY MORNING. AS LOW PRESSURE CONTINUES TO MOVE THROUGH CENTRAL KANSAS ON WEDNESDAY...THERE WILL BE A MODERATE RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON SOUTH OF A LINE FROM YORK TO FREMONT TO TEKAMAH... WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF EASTERN NEBRASKA. DAMAGING WINDS AND VERY LARGE HAIL WOULD BE THE PRIMARY HAZARDS...HOWEVER AN ISOLATED TORNADO MAY OCCUR ACROSS EXTREME SOUTHEAST NEBRASKA OR FAR SOUTHWEST IOWA WEDNESDAY AFTERNOON. WIND SHEAR WILL COMBINE WITH WARM MOIST AND VERY UNSTABLE AIR TO CREATE FAVORABLE CONDITIONS FOR SUPERCELL THUNDERSTORMS DURING THIS PERIOD. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE WEDNESDAY NIGHT...MAINLY ACROSS FAR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA WITH HAIL AND DAMAGING WINDS STILL POSSIBLE. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE THROUGHOUT THE WEEKEND AND INTO EARLY NEXT WEEK ON SATURDAY...SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT IF SEVERE WEATHER DEVELOPS ACROSS THE OUTLOOK AREA. SPOTTER ACTIVATION MAY BE LIKELY ON WEDNESDAY. DEWALD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
910 PM CDT TUE APR 29 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
850 PM 4 NW COLUMBUS NE .88 INCH HAIL
04/29/03 PLATTE REPORTED BY EMERGENCY
MANAGEMENT.
855 PM 4 NW COLUMBUS NE 1 INCH HAIL
04/29/03 PLATTE REPORTED BY STORM
SPOTTER, ON HIGHWAY 81.
855 PM PLATTE CENTER NE .88 INCH HAIL
04/29/03 PLATTE REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
940 PM CDT TUE APR 29 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
936 PM DEFIANCE IA 1.25 INCH HAIL
04/29/03 SHELBY REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
942 PM CDT TUE APR 29 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
933 PM 2 N DEFIANCE IA .88 INCH HAIL
04/29/03 SHELBY REPORTED BY STORM
SPOTTER. IT COVERED
THE SIDEWALK.The Omaha radar (KOAX), 31 km away, was scanning. The volume nearest the first event began at 05:08 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350034.